Lanzoprazol omeprazole: Can either of these two... - PMRGCAuk

PMRGCAuk
9,127 members15,830 posts

Lanzoprazol omeprazole

Can either of these two tablets give you stomach pains rather than protect the stomach. I have stopped taking them to see if there is any change. I started yesterday and upto now stomach feels better . Before this I would take one and feel it sitting there like an acid drop. Anyone else had this experience with them.

29 Replies
oldestnewest

Yes, it made my stomach hurt, upset my bowel and made me feel a bit weird. Others are ok with it. You can have Ranitidine, an antihistamine type which is better for some. I was ok but got rebound acid after a week or so and it made my bowel sluggish. I said I wanted coated Pred which was much better and any acid I treated with Gaviscon, but not within a few of hours before my Pred.

Reply

I take coated pred so see how I go without tis tablet. Iam also sluggish and slow in the bowel. So let's see if this improves.

Cheers Snazzy

Reply

Hi Snookerball - my GP started me on Omeprazole at the same time as prednisolone and I took it for about 10days and felt dreadful- stomach cramps, diarrhoea, headache and a couple of episodes of vertigo. I changed to ratinidine which didn’t cause any problems but I didn’t think I needed it. I was on gastro resist 5mg and 2.5mg tablets and plain 1mg. I’ve just taken yoghurt with prednisolone for the last 3 and half years, down to1mg or 0.5mg now without any stomach irritation. I have never felt as awful as I did while taking Omeprazole-my GP said couldn’t possibly upset me or give me headaches as he took it himself!

1 like
Reply

I was taking Lansoprazole and had to go to docs because of bad indigestion he gave me gavin on and changed me from lanzo to omeprazol and from then on it got worse and worse were as the last two days I've been laid up on the settee and on pain killers. I felt awful so I stopped the last 3 tablets and have picked up. The times I have been back to my docs and they have not picked up on it

So back I go now with this answer.

Let you all know

1 like
Reply

Lots of people have awful gastric problems with PPIs. They don't work for about a third of patients and a lot of others just don't get on with them.

That GP wants a clip round the ear!!!!!

2 likes
Reply

Yes I gave up Omeprazole for this and other reasons. I have been much better taking Pred with yoghurt and taking Rennies for the occasional heartburn.

2 likes
Reply

Yogurt yes I will try as you are the second person to suggest it

Thanks

Reply

As SheffieldJane says- I too have, or should I say did have the same problem. Learnt from the likes of SheffieldJane and others from Outlook and took to a small bowl of yogurt first thing in the morning -with a sprinkle of Jaggery over. Then comes the Pred.

-no problems! John ( a about three years now)

Reply

Yes you are the 3rd to mention yoghurt. Iam on it now thanks scubadiver

Reply

I take my prednisolone with my breakfast no PPI and have done so for nearly 2 years without any stomach problems.

1 like
Reply

I have taken prednisone with a banana at 4am for 11 months without any problems.

2 likes
Reply

OH had severe gut disturbance with lanzoprazol so GP prescribed omeprzole (which he hasn't taken).

He's another one taking yoghurt after his pred.

Reply

I can only take Ranitidine, like you have horrible side effects with the others. Yoghurt doesn’t work for me either.

Reply

I stopped taking Lansoprazole. What was the point of taking something which made me feel worse? Much better without it and doctor said that was ok. I have porridge or a dollop of M&S coconut pot on my fruit in the morning. I realise that it might suit some people, but not for me.

1 like
Reply

I've used lanzoperazole for a long time. It works for me.👍

1 like
Reply

I read the patient note leaflet and wouldn't touch them with a bargepole. Subsequent personal research tells me I was right not to take them. A side effect of PPI's can be renal failure and a friend who happens to be a retired renal transplant surgeon has suffered just this fate and is now hoping for a transplant himself! Irony rules, it seems.

Reply

I've been on it for years and never had any problem

Reply

I take Lanzoprazol. ..... Don't know if it does any good because when I take pred I make sure I have food available. Have to add when I take the L I get the best two hours sleep ever!!

Reply

Yep made my digestive system worse. On Ranitidine (zantac) now and Peptac medicine. Much gentler for me any way.

Reply

I started taking Omeprazole 4 years ago. They wanted me to take 20mg daily but I insisted on taking 10mg and have had no problems at all. However I do have other oesophageal issues which pre date PMR.

1 like
Reply

Same here. I am taking 10 mg of Omeprazole mainly because of long time oesophageal issues.

Reply

I stopped taking lansoprazol when I went on to gastro resistant preds. I take them with porridge or at least with whatever I'm having for breakfast. I didn't want to take more pills than necessary, which is why I changed to the coated preds. And yes, the side effects in the leaflet put me off!

Reply

I have taken them for 5 years. I have recently had a CT scan for a cyst on my kidney. I got a phone call 2 days ago from a person who had looked at the scan. He said he was calling me as he didn't want me to get another appointment without him explaining why. He had seen polyps in my stomach and said they were caused by the Lansoprasol I take. I now need an endoscopy to make sure they are just polyps. He also saw what he thinks are cysts on or in my pancreas, so I must have a CT scan on that.

Reply

Re the gastric polyps:

healthline.com/health/lanso...

No doubt the average GP will allege this doesn't happen...

I wonder if this is worth a separate new thread?

Reply

I am horrified. It says the polyps can turn can. 5 years I have taken it, most of that time 30mg.

Reply

All the PPIs say (I think) that they should not be used over long periods and the FDA were quite adamant about it. But no-one takes any notice. I'm horrified too - but you know what sort of reception we get when we question how the stuff is used.

My husband has just spent 10 days in hospital because one of the new generation anticoagulants had reached 10x the correct blood level - luckily it was found before disaster struck but he's had a horrible month. They don't need monitoring is the USP - saying that checking now and again would spoil the company's profits. It won't be long before there are class actions because they realise how many people have died.

Reply

I hope your husband recovers quickly. I have questioned it with my rheumatologist and Dr as I know they can cause joint pain, didn't know about polyps. I was told you could have joint pain from any of your drugs so we don't know which to stop.

Reply

Thanks - so do I as it's driving me nuts at present ;-)

Reply

Maybe you could do a post with that warning as I don't know how to show the link. I will be interested to see if my pains get less when I haven't taken it and I wonder when I would see any results?

Reply

You may also like...